Skip to main content

Nonlinear equations

  • Chapter
  • 595 Accesses

Part of the Ergebnisse der Mathematik und ihrer Grenzgebiete book series (MATHE2,volume 2)

Abstract

If we leave out of consideration some works by H. Poincaré, E. Picard, and E. Le Roy, relating to equations of particular type, then the date of initiation of the modern theory of nonlinear elliptic equations of the second order can be fixed at 1900. In that year, in fact, at the International Congress of Paris, D. Hilbert stated his conjecture that every solution of an analytic elliptic equation is analytic.

Keywords

  • Weak Solution
  • Nonlinear Equation
  • Elliptic Equation
  • Minimal Surface
  • DIRICHLET Problem

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-642-87773-5_6
  • Chapter length: 43 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   99.00
Price excludes VAT (USA)
  • ISBN: 978-3-642-87773-5
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   129.00
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Reference

  1. Birkhof, G.D., and O.D. Kellogg: Invariant points in function space. Trans. Amer. Math. Soc. 23 (1922) 96–115.

    MathSciNet  CrossRef  Google Scholar 

  2. Levy, P.: Sur les fonctions de lignes implicites. Bull. Soc. Math, de France 48 (1920) 13–27.

    MATH  Google Scholar 

  3. Hildebrandt, T.H., and L.M. Graves, Implicit functions and their differentials in general analysis. Trans. Amer. Math. Soc. 29 (1927) 127–153.

    MathSciNet  MATH  CrossRef  Google Scholar 

  4. R. Caccioppoli [1, 2] and for a first generalization Tichonoff: Ein Fixpunktsatz. Math. Ann. Ill (1935) 767–776.

    Google Scholar 

  5. R. Caccioppoli Schauder fixed point theorem, Duke Math. J. 32 (1965) 575–578.

    MathSciNet  CrossRef  Google Scholar 

  6. R. Caccioppoli Banach spaces, Arch. Rat. Mech. Anal. 21 (1966) 259–269.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and Permissions

Copyright information

© 1970 Springer-Verlag Berlin · Heidelberg

About this chapter

Cite this chapter

Miranda, C. (1970). Nonlinear equations. In: Partial Differential Equations of Elliptic Type. Ergebnisse der Mathematik und ihrer Grenzgebiete, vol 2. Springer, Berlin, Heidelberg. https://doi.org/10.1007/978-3-642-87773-5_6

Download citation

  • DOI: https://doi.org/10.1007/978-3-642-87773-5_6

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-642-87775-9

  • Online ISBN: 978-3-642-87773-5

  • eBook Packages: Springer Book Archive